MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112970
Medical Device Problem Codes Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 12/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2011) is considered to be a best estimate.This emdr represents the perfix plug (device #2).An additional supplemental emdrs were submitted to represent the perfix plug (device #1) & 3d max (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2011 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (device #1 & #2).Per operative notes, ¿the large hernia sac was identified in right inguinal region and dissected.A perfix plug (device #1) was placed and sutured.The same procedure was performed at left inguinal region and implanted with perfix plug (device #2).¿ (b)(6) 2017 - patient was diagnosed with recurrent bilateral inguinal hernia with pain thereby underwent laparoscopic repair with partial excision of mesh (device #1) and complete excision of mesh (device #2) with implant of 3d max (device #3 & #4).Per operative notes, ¿the plug in right side expanding to the direct space was partially removed, remaining portion adherent to fascia was left in place.The hernia defect was repaired with a large 3d max (device #3) and tacked.The plug on left side migrated to pubic bone was removed entirely.A direct hernia was repaired with a 3d max (device #4) and tacked.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2011) is considered to be a best estimate.H11: this supplemental emdr is submitted to correct imdrf annex a code and initial reporter facility name.Corrected fields: h6 (imdrf annex a code), e1 (initial reporter facility name).This supplemental emdr represents the perfix plug (device #2).Additional supplemental emdrs were submitted to represent the perfix plug (device #1) & 3dmax (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2011: patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of perfix plug (device #1 & #2).Per operative notes, ¿the large hernia sac was identified in right inguinal region and dissected.A perfix plug (device #1) was placed and sutured.The same procedure was performed at left inguinal region and implanted with perfix plug (device #2).¿ (b)(6) 2017: patient was diagnosed with recurrent bilateral inguinal hernia with pain thereby underwent laparoscopic repair with partial excision of mesh (device #1) and complete excision of mesh (device #2) with implant of 3d max (device #3 & #4).Per operative notes, ¿the plug in right side expanding to the direct space was partially removed, remaining portion adherent to fascia was left in place.The hernia defect was repaired with a large 3d max (device #3) and tacked.The plug on left side migrated to pubic bone was removed entirely.A direct hernia was repaired with a 3d max (device #4) and tacked.¿.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22139604
Report Number1213643-2025-00428
Device Sequence Number12518338
Product Code FTL
UDI-Device Identifier00801741016677
UDI-Public(01)00801741016677(17)160228(10)HUVB1155
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number0112970
Device Lot NumberHUVB1155
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale